Alert archive / Pennsylvania / Tornado Warnings in 2009
Tornado Warning 10, NWS State College, PA
NWS State College, PA issued this tornado warning at Aug 9, 2009, 5:28 PM EDT for Clearfield County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2009, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 9, 2009, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Clearfield County, PA
The radar
The State College radar (KCCX), 33 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:18 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KCTP 092128 TORCTP PAC033-092200- /O.NEW.KCTP.TO.W.0010.090809T2128Z-090809T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 528 PM EDT SUN AUG 9 2009 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 600 PM EDT * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PARKER DAM STATE PARK...OR 11 MILES NORTH OF CLEARFIELD...MOVING SOUTH AT 30 MPH. * THE TORNADO WILL BE NEAR... LECONTES MILLS AROUND 545 PM EDT... CLEARFIELD...HYDE AND CURWENSVILLE AROUND 550 PM EDT... WOODLAND AROUND 555 PM EDT... THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 110 AND 133. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE ROAD 153. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...TAKE SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR CENTRAL PENNSYLVANIA. && LAT...LON 4097 7814 4089 7852 4119 7856 4122 7842 TIME...MOT...LOC 2127Z 342DEG 25KT 4116 7847 $$ FORECASTER: DANGELO
1 follow-up statement
000 WWUS51 KCTP 092151 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 551 PM EDT SUN AUG 9 2009 PAC033-092200- /O.CON.KCTP.TO.W.0010.000000T0000Z-090809T2200Z/ CLEARFIELD PA- 551 PM EDT SUN AUG 9 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL CLEARFIELD COUNTY... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF LECONTES MILLS...OR 7 MILES NORTHEAST OF CLEARFIELD...MOVING SOUTHEAST AT 15 MPH. THIS WILL IMPACT ROUTE 879 NEAR LECONTES MILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR CENTRAL PENNSYLVANIA. && LAT...LON 4113 7844 4116 7835 4097 7814 4092 7840 TIME...MOT...LOC 2151Z 305DEG 13KT 4110 7836 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Aug 9, 4:06 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 9, 4:06 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 PM EDT SUN AUG 9 2009 .SYNOPSIS... SUMMERY CONDITIONS WILL PREVAIL TONIGHT AND MONDAY WITH SOME OF THE HOTTEST WEATHER OF THE YEAR. A COLD FRONT WILL CROSS THE AREA ON TUESDAY...FOLLOWED BY A RETURN TO MORE SEASONABLE CONDITIONS FOR MID TO LATE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... WARM FRONT IS LARGELY MIXING OUT OVER THE CENTRAL MOUNTAINS BUT STILL PRESENT AS PER SATELLITE IMAGERY. TAIL END OF INTENSE CONVECTION WORKING THROUGH THE FINGERLAKES RIGHT NOW WITH THE MOST IMPRESSIVE BOW ECHO IVE EVER SEEN ON RADAR DROPPING INTO MCKEAN AND POTTER COUNTIES AT PRESENT WITH 50-64 KNOTS OR >64 KNOTS INDICATED BASE VELOCITY FROM BUFFALOS 88D. THE LINE IS INTERSECTING THE OLD WARM FRONTAL ZONE...AND A HIGH WIND/TORNADO THREAT WILL CONTINUE THIS AFTERNOON AS THE LINE OF CONVECTION DROPS INTO MY NORTH CENTRAL AND NORTHEAST COUNTIES. LITTLE CHANGE TO GOING FORECAST FOR TONIGHT...AS SEVERE THREAT AND ADVANCING WARM FRONT WERE WELL COVERED. WILL KEEP POPS HIGHEST NORTH AND EAST WITH VERY LOW POPS TO THE SOUTHWEST...ALTHOUGH THE CAP MAY BE BROKEN BY ELEVATED HEAT SOURCE. MINS WILL BE QUITE MILD OVERNIGHT...A BALMY AND BREEZY SUMMER NIGHT IN STORE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... STILL A RISK OF STRONG TO SEVERE STORMS ON MONDAY...AS FRONT REMAINS TO THE NORTH...AND VERY UNSTABLE AIR REMAINS IN PLACE. HOWEVER...THINK THERE WILL BE LESS ACTIVITY...AS STRONG CAP WILL BE IN PLACE. BEEN A COOL SUMMER...BORDERLINE FOR HEAT ADVISORY...BUT IT LOOKS LIKE THERE WILL BE SEVERAL HOURS OF HEAT ADVISORY NUMBERS IN THE AFTERNOON ACROSS THE LOWER AND MID SUSQUEHANNA VLY. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... WHILE PART OF THE TIME MAY BE DRY...AN UPPER LEVEL LOW WILL BRING A RISK OF SHOWERS AND STORMS TO A LEAST TO THE SOUTHERN PART THE STATE LATER IN THE WEEK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... WARM FRONT PUSHING THRU UNV RIGHT NOW AS THE WINDS HAVE STARTED TO GUST FROM THE WEST. KAOO AND KJST LOOK TO BE OUT OF THE WOODS FOR THE EVENING AS FAR AS TSRA GO...AS THEY SHOULD BE IN THE WARM SECTOR AND WELL-CAPPED. THE HAZE WILL HANG AROUND ALL NIGHT AT MOST SPOTS...THOUGH. KMDT MAY ALSO NOT HAVE A SH/TSRA AS THE FRONT IS OVER THEM AS WELL-AND MOVING NE. BUT KBFD IS ABOUT TO GET HIT AND KIPT COULD ALSO BE IN THE SIGHTS OF THE CONVECTION DROPPING RAPIDLY INTO NRN PA...BUT NOT DEFINATELY. THAT CONVECTION IS SVR WITH GUSTS ALREADY MAKING SOME DAMAGE IN WRN NY. EXPECT THESE TSRA TO CONTINUE ON A PATH RIGHT ALONG THE WARM FRONT AS THE FRONT LIFTS NE...SO IPT MAY ALSO STAY DRY...BUT IT WILL BE VERY CLOSE. HELICITY VERY HIGH IN THAT LOCAL AREA WITH E WINDS AT KIPT AND SRLY WINDS AT KSEG. THEREFORE A THREAT FOR TORS MAY ALSO EXISTS IN NCENT/NERN PA. THESE STORMS SHOULD QUIET DOWN THROUGH THE EVENING...BUT MORE MAY SLIDE IN FROM THE WEST INTO KBFD AFT 03Z. HOWEVER...THE REST OF THE TERMINALS SHOULD REMAIN DRY...BUT FOGGY. EXPECT VISBYS OF 2-3SM AT MOST SITES ALL NIGHT...AND THE WETTER SPOTS COULD GET TO LIFR. MONDAY LOOKS LIKE MORE OF THE AREA WILL BE CAPPED AND HAZY...MUCH LIKE TODAY...BUT FOR MORE OF THE AREA. UNTIL... MORE CONVECTION SHOULD FIRE OVER THE NRN TIER FOR THE LATE MORNING AND AFTN. HOWEVER...THIS IS TOO FAR OUT TO PINPOINT WITH TAFS. OUTLOOK... TUE...AREAS OF MVFR WITH SCT SHRA/ISO TSRA. WED...VFR. THU...MVFR WITH SCT SHRA/TSRA MOVING IN FROM THE SOUTH. FRI... && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 7 PM EDT MONDAY FOR PAZ036-046- 049>053-056>059-063>066. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, Aug 9, 12:07 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1207 PM EDT SUN AUG 9 2009 PAZ004>006-010-011-037-101615- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 1207 PM EDT SUN AUG 9 2009 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SLOW MOVING WARM FRONT LIFTING THROUGH THE AREA WILL BE THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON. A FEW OF THE STRONGER STORMS COULD PRODUCE HEAVY RAIN AND LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ012-017>019-027-028-041-042-045-046-049>053-056>059-063>066- 101615- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN- JUNIATA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1207 PM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A VERY WARM AND HUMID AIRMASS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW OF THE STRONGER STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>026-033>036-101615- CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN- 1207 PM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN A WARM AND HUMID AIRMASS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TYBURSKI
In the hours before
Special weather statement, Aug 9, 12:15 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 PM EDT SUN AUG 9 2009
PAZ053-058-091715-
COLUMBIA PA-SCHUYLKILL PA-
1215 PM EDT SUN AUG 9 2009
...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL AND SOUTHEASTERN
COLUMBIA COUNTIES...
AT 1214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ST. CLAIR...
MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NEW PHILADELPHIA AROUND 1220 PM...MIDDLEPORT
AROUND 1225 PM...NEW RINGGOLD AROUND 1230 PM AND SNYDERS AROUND 1240
PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 110 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
LAT...LON 4072 7579 4064 7599 4058 7602 4058 7607
4057 7608 4052 7624 4069 7647 4100 7623
4095 7620 4091 7603 4092 7601 4089 7597
4083 7591 4075 7577
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Aug 9, 2:36 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 236 PM EDT SUN AUG 9 2009 PAZ006-011-012-091900- CAMERON PA-NORTHERN CLINTON PA-POTTER PA- 236 PM EDT SUN AUG 9 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMERON... NORTHWESTERN CLINTON AND SOUTHERN POTTER COUNTIES... AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 25 MILES NORTHEAST OF ST. MARYS...MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR WHARTON AROUND 245 PM...KETTLE CREEK STATE PARK AROUND 255 PM AND CROSS FORK AROUND 300 PM. THIS WILL IMPACT STATE ROAD 120. LAT...LON 4134 7770 4135 7815 4161 7838 4161 7764 EXPERIMENTAL FORECASTER: TYBURSKI
Local storm report, Aug 9, 3:48 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG GENESEE 41.98N 77.90W
08/09/2009 POTTER PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN GENESEE
0245 PM TSTM WND DMG RUSSELL 41.92N 79.14W
08/09/2009 WARREN PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN AND AROUND RUSSELL
0300 PM TSTM WND DMG WESTFIELD 41.92N 77.54W
08/09/2009 TIOGA PA TRAINED SPOTTER
LARGE TREES AND WIRES DOWN AROUND WESTFIELD AND OSCEOLA
0300 PM TSTM WND DMG KNOXVILLE 41.96N 77.44W
08/09/2009 TIOGA PA TRAINED SPOTTER
WIDESPREAD LARGE TREES DOWN. POWERLINES DOWN.
0320 PM TSTM WND DMG BRADFORD 41.96N 78.64W
08/09/2009 MCKEAN PA EMERGENCY MNGR
WIDESPREAD TREES AND POWERLINES DOWN COUNTYWIDE.
&&
ARTLocal storm report, Aug 9, 4:34 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG GENESEE 41.98N 77.90W
08/09/2009 POTTER PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN GENESEE
0245 PM TSTM WND DMG RUSSELL 41.92N 79.14W
08/09/2009 WARREN PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN AND AROUND RUSSELL
0300 PM TSTM WND DMG WESTFIELD 41.92N 77.54W
08/09/2009 TIOGA PA TRAINED SPOTTER
LARGE TREES AND WIRES DOWN AROUND WESTFIELD AND OSCEOLA
0300 PM TSTM WND DMG KNOXVILLE 41.96N 77.44W
08/09/2009 TIOGA PA TRAINED SPOTTER
WIDESPREAD LARGE TREES DOWN. POWERLINES DOWN.
0320 PM TSTM WND DMG BRADFORD 41.96N 78.64W
08/09/2009 MCKEAN PA EMERGENCY MNGR
WIDESPREAD TREES AND POWERLINES DOWN COUNTYWIDE.
0320 PM TSTM WND DMG 7 ENE WELLSBORO 41.78N 77.18W
08/09/2009 TIOGA PA TRAINED SPOTTER
LARGE TREES DOWN IN HILLS CREEK STATE PARK. ROADS BLOCKED
AND VEHICLES DAMAGED. SWIMMING AREA EVACUATED.
0345 PM TSTM WND DMG JERSEY SHORE 41.20N 77.27W
08/09/2009 LYCOMING PA EMERGENCY MNGR
COUNTY WIDE...WIDSPREAD LARGE TREES DOWN. NUMEROUS HOMES
AND CARS DESTROYED BY FALLING TREES. ROUTE 44 CLOSED TO
DUE TRESS ACROSS ROAD. WIDESPREAD DAMAGE IN
LOYALSOCK...WILLIAMSPORT...MIFFLIN TOWNSHIP AND
WATERVILLE.
0355 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
08/09/2009 CLINTON PA TRAINED SPOTTER
NUMEROUS LARGE TREES/WIRES DOWN.
&&
ARTLocal storm report, Aug 9, 5:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG GENESEE 41.98N 77.90W
08/09/2009 POTTER PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN GENESEE
0245 PM TSTM WND DMG RUSSELL 41.92N 79.14W
08/09/2009 WARREN PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN AND AROUND RUSSELL
0300 PM TSTM WND DMG KNOXVILLE 41.96N 77.44W
08/09/2009 TIOGA PA TRAINED SPOTTER
WIDESPREAD LARGE TREES DOWN. POWERLINES DOWN.
0300 PM TSTM WND DMG WESTFIELD 41.92N 77.54W
08/09/2009 TIOGA PA TRAINED SPOTTER
LARGE TREES AND WIRES DOWN AROUND WESTFIELD AND OSCEOLA
0320 PM TSTM WND DMG BRADFORD 41.96N 78.64W
08/09/2009 MCKEAN PA EMERGENCY MNGR
WIDESPREAD TREES AND POWERLINES DOWN COUNTYWIDE.
0320 PM TSTM WND DMG 7 ENE WELLSBORO 41.78N 77.18W
08/09/2009 TIOGA PA TRAINED SPOTTER
LARGE TREES DOWN IN HILLS CREEK STATE PARK. ROADS BLOCKED
AND VEHICLES DAMAGED. SWIMMING AREA EVACUATED.
0330 PM TSTM WND DMG 3 S WELLSBORO 41.70N 77.30W
08/09/2009 TIOGA PA TRAINED SPOTTER
ROUTE 287 SOUTH OF WELLSBORO CLOSED DUE TO NUMEROUS LARGE
TREES ACROSS THE ROAD.
0345 PM TSTM WND DMG JERSEY SHORE 41.20N 77.27W
08/09/2009 LYCOMING PA EMERGENCY MNGR
COUNTY WIDE...WIDSPREAD LARGE TREES DOWN. NUMEROUS HOMES
AND CARS DESTROYED BY FALLING TREES. ROUTE 44 CLOSED TO
DUE TRESS ACROSS ROAD. WIDESPREAD DAMAGE IN
LOYALSOCK...WILLIAMSPORT...MIFFLIN TOWNSHIP AND
WATERVILLE.
0355 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
08/09/2009 CLINTON PA TRAINED SPOTTER
NUMEROUS LARGE TREES/WIRES DOWN.
0415 PM HAIL ST. MARYS 41.43N 78.56W
08/09/2009 E1.00 INCH ELK PA PUBLIC
0415 PM TSTM WND DMG MILTON 41.01N 76.85W
08/09/2009 NORTHUMBERLAND PA PUBLIC
TREES DOWN.
0420 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
08/09/2009 CLINTON PA TRAINED SPOTTER
LARGE HEALTHY TREES DOWN.
0450 PM FLASH FLOOD PORT ALLEGANY 41.81N 78.28W
08/09/2009 MCKEAN PA EMERGENCY MNGR
WATER ACROSS ROADS IN PORT ALLEGHENY...ALSO ELDRED
BOROUGH.
0455 PM FLASH FLOOD 4 E BRADFORD 41.96N 78.56W
08/09/2009 MCKEAN PA EMERGENCY MNGR
FOSTER BROOK CREEK OVERFLOWING AND COVERING DERRICK ROAD.
ROAD CLOSED.
&&
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:15 PM EDT | Special Weather Statement | CTP | Schuylkill | 60 min |
| Aug 9, 2:20 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Tioga | 70 min |
| Aug 9, 2:26 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 79 min |
| Aug 9, 2:36 PM EDT | Special Weather Statement | CTP | Cameron | 24 min |
| Aug 9, 3:01 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 59 min |
| Aug 9, 3:09 PM EDT | Heat Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Lancaster and 9 more | 28 hr |
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Elk, McKean, Potter | 62 min |
| Aug 9, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 4 more | 43 min |
| Aug 9, 4:05 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming, Potter, Sullivan, Tioga | 3 hr |
| Aug 9, 4:10 PM EDT | Tornado Warning | CTP | Elk | 50 min |
| Aug 9, 4:11 PM EDT | Flash Flood Warning | CTP | McKean, Potter | 3 hr |
| Aug 9, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Juniata, Lebanon, Montour, Northumberland and 4 more | 65 min |
| Aug 9, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 64 min |
| Aug 9, 4:56 PM EDT | Tornado Warning | CTP | Clearfield, Elk | 34 min |
| Aug 9, 5:11 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry, York | 49 min |
| Aug 9, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 56 min |
| Aug 9, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 32 min |
| Aug 9, 5:59 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 46 min |
| Aug 9, 6:06 PM EDT | Areal Flood Advisory | CTP | Clearfield | 114 min |
Nearby
Tornado Warnings in Pennsylvania, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.